Statistical properties of derivatives: a journey in term structures

DSpace/Manakin Repository

Statistical properties of derivatives: a journey in term structures

Show full item record

Title: Statistical properties of derivatives: a journey in term structures
Author: Raynaud, Franck; Lautier, Delphine
Type: Article accepté pour publication ou publié
Date de création: 2011
Résumé en anglais: This article presents an empirical study of thirteen derivative markets for commodity and financial assets. This paper goes beyond statistical analysis by including the maturity as a variable for futures contracts’s daily returns, from 1998 to 2010 and for delivery dates up to 120 months. We observe that the mean and variance of the commodities follow a scaling behavior in the maturity dimension with an exponent characteristic of the Samuelson effect. The comparison of the tails of the probability distribution according to the expiration dates shows that there is a segmentation in the fat tails exponent term structure above the Lévy stable region. Finally, we compute the average tail exponent for each maturity and we observe two regimes of extreme events for derivative markets, reminding of a phase diagram with a sharp transition at the 18th delivery month.
Indexation documentaire: Economie financière
Sujet(s): Derivatives; Econophysics; Tail exponents; Term structures
JEL Code: G1
URL de la notice: http://basepub.dauphine.fr/xmlui/handle/123456789/5528
PUBLIE DANS
Nom de la revue: Physica A: A Statistical Mechanics and its Applications
Volume: 390
Numéro: 11
Parution: 2011
Pages: 2009-2019
Editeur: Elsevier
Réf. Version publiée: http://dx.doi.org/10.1016/j.physa.2011.01.018

Files in this item

Files Size Format View
cahier_chaire_37.PDF 509.1Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record

Browse

My Account

Statistics